Texas, 2009Drought in Texas, July 1 to 31, 2009
July 1 to 31, 2009 · NWS SJT · 1 event in 1 county or zone
Although the drought that had gripped a large part of West Central Texas throughout 2009 had improved. the drought in Shackelford County persisted.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Although the drought that had gripped a large part of West Central Texas throughout 2009 had improved. the drought in Shackelford County persisted.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 30, 10:42 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 30, 10:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1142 PM CDT TUE JUN 30 2009
.AVIATION...
/06Z UPDATE/
VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS ACROSS
WEST CENTRAL TEXAS...AT THIS TIME HAVE INCLUDED ONLY SCT STRATUS
DEVELOPING OVER THE SOUTHERN TERMINALS. THERE WILL BE A CHANCE OF
AFTERNOON SHOWERS AND THUNDERSTORMS AFFECTING THE SOUTHERN TAFS IN
THE AFTERNOON WITH ACTIVITY DECREASING TOWARD EVENING. CONVECTIVE
ACTIVITY SHOULD REMAIN SOUTH OF KSJT AND KABI. HOWEVER...HAVE
INCLUDED VCTS FOR KSJT FOR THE AFTERNOON AND EVENING. SURFACE
WINDS WILL REMAIN LIGHT SOUTHEASTERLY THROUGH THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 935 PM CDT TUE JUN 30 2009/
UPDATE...
THUNDERSTORMS AND MOST OF THE SHOWERS HAVE ENDED ACROSS WEST
CENTRAL TEXAS THIS EVENING. LATEST RUC13 CONTINUES VERY SPOTTY QPF
MAINLY SOUTH OF INTERSTATE 20 FOR THE REMAINDER OF TONIGHT.
THUS...DECIDED TO CONTINUE 20 POPS FOR THE BIG COUNTRY AND 30 POPS
ELSEWHERE FOR THE REMAINDER OF TONIGHT. BELIEVE ANY ADDITIONAL
CONVECTION WILL BE SHOWERS. HOWEVER...INCLUDED ISOLATED
THUNDERSTORMS FOR ALL OUR COUNTIES FOR THE REMAINDER OF TONIGHT
GIVEN THE POTENTIAL FOR OUTFLOW BOUNDARIES TO PROVIDE STRONGER
FORCING THAN I CURRENTLY ANTICIPATE.
23/HUBER
PREV DISCUSSION... /ISSUED 704 PM CDT TUE JUN 30 2009/
DISCUSSION...
SHOWERS AND MVFR CEILINGS...WITH OCCASIONAL LIFR CEILINGS...WILL
DOMINATE MUCH OF WEST CENTRAL TEXAS TONIGHT. SEE AVIATION BELOW
FOR DETAILS.
AVIATION...
RADAR TRENDS...DURING THE LAST SEVERAL HOURS...INDICATE A
DECREASE IN SHOWERS AND THUNDERSTORMS ACROSS WEST CENTRAL TEXAS.
LATEST NAM QPF FIELD INDICATES THIS DOWNWARD TREND WILL CONTINUE
FOR MOST OF TONIGHT. THEN...AFTER MIDNIGHT TONIGHT...ANOTHER MINOR
SHORTWAVE IMPULSE ALOFT WILL INITIATE ANOTHER ROUND OF SHOWERS FOR
MAINLY THE NORTHERN EDWARDS PLATEAU AND THE NORTHWEST HILL
COUNTRY. IN ADDITION...NAM12 925 MB RH AND WIND FIELDS SHOW
STRATUS RETURNING TO MAINLY THESE TWO AREAS...AS WELL AS THE
SOUTHERN HEARTLAND...BY SUNRISE. THUS...DECIDED TO INCLUDE MVFR
CEILINGS FOR THE SONORA...JUNCTION...AND BRADY TERMINALS THROUGH
15Z TOMORROW MORNING. ALSO...WITH LOTS OF RAINFALL OVER THESE AREAS
DURING THE LAST 24 HOURS...DECIDED TO CONTINUE TEMPO GROUPS FOR
LIFR CEILINGS FOR THOSE THREE TERMINALS UNTIL 08Z TONIGHT. AS FOR
SURFACE WINDS...EXPECT LIGHT AND VARIABLE FOR TONIGHT THROUGH MID
MORNING. FOR TOMORROW AFTERNOON...THE SURFACE PRESSURE GRADIENT
WILL REMAIN WEAK. THUS...WINDS THEN WILL STILL BE AT OR BELOW 10
KNOTS. WITH THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS DEVELOPING
TOMORROW AFTERNOON...DECIDED TO INCLUDE PROB30 GROUPS FOR OUR
SOUTHERN THREE TERMINALS AS WELL.
23/HUBER
PREV DISCUSSION... /ISSUED 402 PM CDT TUE JUN 30 2009/
SHORT TERM...
W CNTRL TX IS SANDWICHED BETWEEN AN UPPER LOW OVER DEEP SOUTH TX AND
A WEAK SHORTWAVE TROUGH THAT IS MOVING SOUTHEAST OVER THE TX
PANHANDLE. IN BETWEEN THESE FEATURES...A DEEP LAYER MOISTURE AXIS IS
IN PLACE WHICH IS ALLOWING THE RECENT SHOWER AND THUNDERSTORM
ACTIVITY TO CONTINUE ACROSS THE REGION. OVER THE NEXT 24
HOURS...THIS MOIST AXIS WILL SHIFT SOUTH AS THE TX PANHANDLE
SHORTWAVE MOVES DOWN INTO NORTHERN TX. CURRENT WV IMAGERY INDICATES
THAT THERE IS MUCH DRIER DEEP LAYER MOISTURE IN THE WAKE OF THIS
WAVE AND THIS WILL MOVE INTO THE AREA DURING THE NEXT 24 TO 36 HOURS
ALONG WITH A CHANGE TO MORE OF A NORTHWESTERLY UPPER LEVEL WIND. THE
BEST CHANCE FOR STORMS TONIGHT SHOULD SHIFT TO OUR SOUTHERN COUNTIES
WHERE THE NAM/GFS BOTH SHOW A SIGNAL FOR SOME MORE DEVELOPMENT...AND
THIS MAKES SENSE GIVEN THE SOUTH/SOUTHEAST MOVING SHORTWAVE/MOIST
AXIS. ON WEDNESDAY...CHCS FOR STORMS GENERALLY DECREASE AND WILL BE
MAINLY CONFINED TO THE SOUTHERN COUNTIES. HIGHS ON WEDNESDAY WILL
RANGE FROM THE UPPER 90S IN THE NORTH WITH MORE INSOLATION TO THE
UPPER 80S IN THE SOUTH WHERE CLOUDS/RAIN KEEP TEMPS DOWN.
LACY
LONG TERM...
THE UPPER LEVEL HIGH WILL BUILD BACK OVER OUR REGION THURSDAY
THROUGH THE INDEPENDENCE DAY HOLIDAY WEEKEND. THIS WILL BRING A
RETURN TO A HOTTER AND DRIER PATTERN FOR WEST CENTRAL TEXAS. WITH
A STRENGTHENING THERMAL RIDGING PATTERN...EXPECT THE DAILY HIGH
TEMPERATURES TO EDGE BACK UP TO THE 100-DEGREE MARK. OVER THE
HOLIDAY WEEKEND...COULD SEE HIGHS IN THE 100-105 DEGREE RANGE AT
SOME LOCATIONS.
DURING THE LATTER HALF OF THE WEEKEND...AN UPPER TROUGH IS
PROGGED TO AFFECT THE NORTHERN GREAT LAKES REGION...AND GFS AND
ECMWF BRING THE TRAILING PORTION OF ASSOCIATED COLD FRONT SOUTH
ACROSS THE RED RIVER AND INTO THE NORTHERN BIG COUNTRY ON MONDAY.
HAVE DOUBTS ABOUT WHETHER THE COLD FRONT CAN SURVIVE THIS FAR
SOUTH...GIVEN THE FORECAST TRACK AND STRENGTH OF THE SURFACE HIGH
PRESSURE BEHIND IT. IF ANYTHING...THE GFS AND ECMWF STRENGTHEN THE
THERMAL RIDGING PATTERN ACROSS THE NORTHERN HALF OF OUR AREA AHEAD
OF THE FRONT. CARRYING HIGH TEMPERATURES ABOVE MEX GUIDANCE FOR
SATURDAY- TUESDAY...GIVEN THE FORECAST PATTERN AND THE MODEL
TENDENCY TO TREND TOWARD CLIMATOLOGY IN THE EXTENDED TIME FRAME.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 87 68 93 72 96 / 70 20 10 10 10
SAN ANGELO 89 68 91 70 97 / 40 30 20 10 10
JUNCTION 91 69 90 70 97 / 40 30 30 10 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/99/15
Hazardous weather outlook, Jun 30, 2:27 PM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
327 PM CDT TUE JUN 30 2009
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
327 PM CDT TUE JUN 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF WEST
CENTRAL TX THIS AFTERNOON...WITH SOME REDEVELOPMENT EXPECTED
TONIGHT MAINLY ALONG AND SOUTH OF HIGHWAY 87. LOCALIZED FLOODING
FROM HEAVY RAINS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE
THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON
WEDNESDAY...MAINLY ALONG AND SOUTH OF HIGHWAY 87. ONCE
AGAIN...LOCALIZED FLOODING AND DANGEROUS LIGHTNING WILL BE THE
PRIMARY HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
LACY
Drought, Shackelford
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The U.S. Drought Monitor continued to rate the drought as severe as the region remained dry.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Massachusetts, July 1, 20091 death · 0.75 in hail · 4 events
- Heat in Pennsylvania, July 1, 20091 death · 1 event
- Flooding in North Dakota, July 1 to 31, 2009$6.0 million · 3 events
- Tornado and Flood in Florida, July 1 to 3, 20091 injured · $910,000 · EF0 · 8 events
- Flash Flooding and Hail in New York, July 1, 2009$100,000 · 1.5 in hail · 24 events
- Lightning Strike in Delaware, July 1, 2009$125,000 · 1 event
- Flash Flooding and Hail in Connecticut, July 1, 2009$70,000 · 0.75 in hail · 10 events
- Flash Flooding and Flooding in Rhode Island, July 1, 2009$50,000 · 0.75 in hail · 8 events
- Drought in Texas, July 1 to 31, 2009$54,000 · 6 events
- Damaging Wind in South Carolina, July 1, 2009$60,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, July 1, 2009$32,000 · 1 in hail · 14 events
- Flash Flood in Connecticut, July 1, 2009$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190636.